| Model Number |
CGRLS190HS |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Perforation (2001); Injury (2348); Insufficient Information (4580)
| Date of Event |
09/14/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
During a procedure, an attempt was made to use one cougar guidewire to treat a mildly tortuous, moderately calcified lesion exhibiting 95% stenosis located in the proximal, mid and distal right coronary artery (rca).There was no damage noted to the packaging.There was no issues noted to the device when removing from the packaging.The device was inspected with issues noted.The device was prepped per ifu.The tip was formed by the physician.The lesion was pre-dilated.The device did pass through a previously deployed stent.Resistance was not encountered when advancing or withdrawing the device and excessive force was not used during delivery.The cougar guidewire was advanced in the distal rca and 3 resolute onyx stents were deployed to treat the vessel.It was reported that the upon removal of the cougar guidewire, the radiopaque portion of the distal end of the wire had detached and remained in the distal rca.An attempt to snare the radiopaque tip was unsuccessful.A stent was deployed to trap the detached segment of the wire behind the stent.It was stated that a non-medtronic wire was advanced after the cougar guidewire detached and resistance was noted on removal.Another non-medtronic catheter was then used to remove the wire safely from the vessel.The patient was reported to be alive with no further injury.
Additional Manufacturer Narrative
Additional information: angiographic images were provided for review.The images confirmed a mildly tortuous, moderately calcified lesion exhibiting 95% stenosis located in the proximal, mid and distal right coronary artery (rca).The vessel was wired, a balloon was delivered and pre-dilation performed.Stents were delivered and deployed in the rca.A small perforation is noted at the distal edge of the deployed stent.A stent was delivered and deployed through the previously deployed stent and the perforation was resolved the rca appeared to have been treated successfully.The radiopaque portion of the distal end of the wire had detached and remained in the distal rca.A snare was delivered in an attempt to remove the detached portion of the wire, however this was unsuccessful.A stent was delivered and expanded in an attempt to trap the detached wire behind the stent.The final angiographic image provided shows the detached wire still in the vessel.There were no images provided showing the removal of the detached wire.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: a launcher guide catheter was also used.A 2.5x15 mm euphora balloon was used to pre-dilate the lesion four times.A 2.75x38 mm resolute onyx was implanted.There was poor flow distal to the stent, where an export aspiration catheter was initially used to administer nitroglycerin and adenosine.Ivus detected a distal edge stent dissection.A 2.5x22mm resolute onyx was implanted, overlapping the 2.75x38 mm stent proximally and distal flow improved.A 3.0x15 mm resolute onyx stent was also inserted but was removed undeployed due to the complication of poor distal flow and having to use the export catheter to improve flow.Another 3.0x15 mm resolute onyx was deployed in the proximal rca, overlapping with the first stent.The overlapping segments were post-dilated with the stent balloon.Repeat angiogram showed good results with no significant complications.A non-medtronic guide wire was put across the implanted stents.A 2.15x15 mm euphora balloon was used to crush the wire to the side.A non-medtronic balloon was also used.A 2.5x22 mm resolute onyx was deployed over the broken wire portion.The stent was evaluated with a non-medtronic catheter.A 3.0x12 mm nc euphora balloon was used to post-dilate the stents in the proximal segments of the rca.Angiogram and ivus showed that a portion of the wire was still uncovered.A 2.75x12 mm resolute onyx was implanted to cover that area which overlapped the 2.5x22mm ronyx stent proximally.Final angiograms and ivus showed good result with no complications.Patient returned to the cath lab holding area in a stable condition.Correction: facility name updated pma / 510k # updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.